International Journal of Applied Science and Engineering
Published by Chaoyang University of Technology

Awoke Andargiea* and Y. N. Reddyb

aDepartment of Mathematics; Bahir Dar University, Bahir Dar, Ethiopia
bDepartment of Mathematics, National Institute of Technology, Warangal, India


 

Download Citation: |
Download PDF


ABSTRACT


In this paper, we presented a parameter fitted scheme to solve singularly perturbed delay differential equations of second order with left and right boundary. In this technique, approximating the term containing negative shift by Taylor series, we modified the singularly perturbed delay differential equations. We introduced a fitting parameter on the highest order derivative term of the modified problem. The fitting parameter is to be determined from the scheme using the theory of singular Perturbation. Finally, we obtained a three term recurrence relation that can be solved using Thomas algorithm. The applicability of the method is tested by considering four linear problems (two problems on left layer and two problems on right layer). It is observed that when the delay parameter is smaller than the perturbation parameter, the layer behavior is maintained.


Keywords: Delay differential equations; singular perturbation; parameter fitted.


Share this article with your colleagues

 


REFERENCES


[1] Andargie, A. and Reddy, Y. N. 2007. An exponentially fitted special second order finite difference method for solving singular perturbation problems. Applied Mathematics and Computation, 190: 1767-1782.

[2] Bellen, A. and Zennaro, M. 2003. “Numerical Methods for Delay Differential Equations” . Oxford University Press. Oxford.

[3] Lange, C. G. and Miura, R. M. 1994. Singular perturbation analysis of boundary value problems for differential difference equations, V. Small shifts with layer behavior. SIAM J. Appl. Math., 4: 249-272.

[4] Lange, C. G. and Miura, R. M. 1994. Singular Perturbation Analysis of Boundary Value Problems for differential difference equations, (VI). Small shifts with Rapid Oscillations. SIAM J. Appl. Math., 54: 273-283.

[5] Lange, C. G. and Miura, R. M. 1982. Singular perturbation analysis of boundary value problems for differential difference equations. SIAM Journal of Appl. Math., 42: 502-531.

[6] Angel, E. and Bellman, R. 1972. “Dynamic Programming and partial Differential Equations”. Academic Press. New York.

[7] El’sgol’ts, L. E. 1964. “Qualitative Methods in Mathematical Ana-lyses, Translations of Mathematical Monographs 12”. American mathematical society. Providence. RI.

[8] Gulsu, M. and Ozturk, Y. 2011. Approximate Solution of the Singular Perturbation Problem on Chebyshew-Gauss Grid. American Journal of Computational Mathematics, 1: 209-218.

[9] Kadalbajoo, M. K. and Sharma, K. K. 2004. Numerical analysis of singularly perturbed delay differential equations with layer behavior. Applied Mathematics and Computation, 157: 11-28.

[10] Kadalbajoo, M. K. and Sharma, K. K. 2006. Parameter Uniform fitted mesh method for singularly perturbed delay differential equations with layer behavior. Electronic Transactions on Numerical Analysis, 23: 180-201.

[11] Kadalbajoo, M. K. and Ramesh, V. P. 2007. Hybrid method for numerical solution of singularly perturbed delay differential equations, Applied Mathematics and Computation, 187: 797- 814.

[12] Kadalbajoo, M. K. and Sharma K. K. 2008. A numerical method based on finite difference for boundary value problems for singularly perturbed delay differential equations. Applied Mathematics and Computation, 197: 692-707.

[13] Kadalbajoo, M. K. and Kumar, D. 2008. Fitted mesh B-spline collocation method for singularly perturbed differential-difference equations with small delay. Applied Mathematics and Computation, 204: 90-98.

[14] Kadalbajoo, M. K. and Kumar, D. 2010. A computational method for singularly perturbed non linear differential-difference equations with small shift. Applied Mathematical Modeling, 34: 2584-2596.

[15] O’Malley, R. E. 1974. “Introduction to Singular Perturbations”. Academic Press. New York.

[16] Driver, R. D. 1977. “Ordinary and Delay Differential Equations”. Springer-Verlag. New York.

[17] Bellman, R. E. and Cooke, K. L. 1963. “Differential-Difference Equations”. Academy Press, New York.

[18] Kuang, Y. 1993. “Delay Differential equations with applications in population dynamics”. Academic Press.


ARTICLE INFORMATION


Received: 2012-06-01
Revised: 2013-03-05
Accepted: 2013-04-26
Available Online: 2013-12-01


Cite this article:

Andargie, A., Reddy, Y.N. 2013. Parameter fitted scheme for singularly perturbed delay differential equations. International Journal of Applied Science and Engineering, 11, 361–373.https://doi.org/10.6703/IJASE.2013.11(4).361


We use cookies on this website to improve your user experience. By using this site you agree to its use of cookies.